Alert archive / Washington / Gale Warnings in 2008
Gale Warning 64, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 30, 2008, 8:50 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2008, 8:50 PM PDT (03:50 UTC)
- Expired
- Oct 31, 2008, 2:06 AM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KSEW 310350 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PDT THU OCT 30 2008 PZZ110-310500- /O.CAN.KSEW.RB.Y.0037.000000T0000Z-081101T1000Z/ GRAYS HARBOR BAR- 850 PM PDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ROUGH BAR. $$ PZZ130-311015- /O.UPG.KSEW.SC.Y.0167.000000T0000Z-081101T1000Z/ /O.NEW.KSEW.GL.W.0064.081031T0350Z-081031T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 850 PM PDT THU OCT 30 2008 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-311015- /O.CON.KSEW.SC.Y.0167.000000T0000Z-081101T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 850 PM PDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
000 WHUS76 KSEW 310906 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 206 AM PDT FRI OCT 31 2008 PZZ130-311730- /O.CAN.KSEW.GL.W.0064.000000T0000Z-081031T1200Z/ /O.EXB.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/ /O.NEW.KSEW.GL.A.0007.081101T1200Z-081102T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 206 AM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-311730- /O.NEW.KSEW.RB.Y.0038.081031T0906Z-081101T1200Z/ GRAYS HARBOR BAR- 206 AM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-311730- /O.EXT.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/ /O.NEW.KSEW.GL.A.0007.081101T1200Z-081102T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 206 AM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 30, 3:00 PM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Oct 30, 3:00 PM PDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT THU OCT 30 2008
.SYNOPSIS...UPPER LEVEL LOW PRESSURE OFFSHORE WILL MAINTAIN MOIST
SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON THROUGH THE WEEKEND. A
FRONTAL SYSTEM WILL BRING AN INCREASING CHANCE OF RAIN TO THE AREA
TONIGHT AND FRIDAY. EXPECT A LULL IN RAINFALL FRIDAY NIGHT AND
SATURDAY MORNING...THEN ANOTHER SYSTEM WILL BRING MORE RAIN TO
WESTERN WASHINGTON THE REMAINDER OF THE WEEKEND. WESTERLY FLOW OVER
WILL STEER A SERIES OF SYSTEMS INTO THE PACIFIC NORTHWEST NEXT
WEEK...MAINTAINING COOL AND UNSETTLED WEATHER.
&&
.SHORT TERM...RADAR AND OBS INDICATE SOME SPRINKLES OR VERY LIGHT
RAIN IS OCCURRING ACROSS PARTS OF WRN WA LATE THIS AFTERNOON. THE
GFS/NAM DID BETTER SHOWING THIS THAN THE ECMWF WHICH ESSENTIALLY
SHOWED NO QPF THIS AFTERNOON. THE NEW 12Z ECMWF IS NOW IN BETTER
AGREEMENT WITH THE GFS SHOWING A GRADUAL MOISTENING OF THE AIR MASS
WITH SLY FLOW ALOFT. WENT AHEAD AN UPPED POPS FOR THE AREA THIS
EVENING GIVEN THE CURRENT LIGHT PRECIP ALREADY OCCURRING.
SATELLITE IMAGERY SHOWS THE NEXT BETTER DEFINED SYSTEM TAKING SHAPE
OFF THE CA COAST ABOUT TO MAKE THE TURN NE TOWARD THE AREA. MODELS
ARE IN GOOD AGREEMENT SHOWING RAIN INCREASING ACROSS WRN WA LATER
TONIGHT AND FRIDAY MORNING. THE WAVE SHOULD LIFT OUT OF THE AREA
DURING THE AFTERNOON WITH A DECREASE IN RAIN. THERE SHOULD BE A LULL
IN RAINFALL LATER FRIDAY AFTERNOON AND NIGHT AS THE AREA WILL REMAIN
BETWEEN WEATHER SYSTEMS. HOWEVER...THE AIR MASS WILL REMAIN QUITE
MOIST AND THE FLOW STILL FAVORS AT LEAST A CHANCE OF RAIN.
A STRONGER LOW DEVELOPS OFFSHORE ON SATURDAY WITH A DEEP SUB 980 MB
SURFACE LOW HEADING DUE NORTH ALONG 130 W DURING THE DAY. THE
ASSOCIATED FRONTAL BAND SHOULD SWING INTO WRN WA DURING THE MORNING
AND SLOWLY MOVE INLAND DURING THE AFTERNOON. CATEGORICAL POPS ARE
INDICATED THROUGH SATURDAY NIGHT WITH THE EXPECTED SLOW MOVEMENT OF
THE FRONT.
POST FRONTAL SHOWERS ARE LIKELY ON SUNDAY AS THE MAIN UPPER TROUGH
COMPLEX FINALLY MOVES ONSHORE. A SERIES OF EMBEDDED SHORT WAVES WILL
LIKELY MOVE ACROSS PRODUCING SHOWERS OR RAIN AT TIMES. THE ECMWF
SHOWS A STRONGER CONSOLIDATED FRONT ON SUNDAY WHILE THE GFS LOOKS
JUST SHOWERY WITH SEVERAL WEAK WAVES. DECIDED TO KEEP SHOWERY
WORDING GIVEN THE UPPER TROUGH OVERHEAD.
.EXTENDED...MODELS GENERALLY AGREE ON AN UNSETTLED WEATHER PATTERN
TO CONTINUE THROUGH MUCH OF NEXT WEEK. HOWEVER...TIMING AND STRENGTH
OF INDIVIDUAL SYSTEMS REMAINS HIGHLY UNCERTAIN. MODEL RUNS YESTERDAY
SHOWED A MORE ZONAL JET SITUATED FURTHER SOUTH THAN TODAYS 12Z RUNS
SHOW. THERE IS ALSO A TREND TOWARD MORE AMPLIFICATION IN THE FLOW
WITH BREAKS BETWEEN SYSTEMS. BY THURSDAY...THE 12Z GFS/ECMWF NOW
LIFT THE FLOW NORTHWARD RESULTING IN A WARMER RAIN ACROSS THE AREA
RATHER THAN THE COLDER NW FLOW AND LOW SNOW LEVELS SHOWN YESTERDAY.
SNOW LEVELS ARE TRENDED UPWARD BUT ESSENTIALLY KEPT BROAD BRUSH
CHANCE POPS DUE TO THE UNSTABLE MODELS SOLUTIONS. MERCER
&&
.AVIATION...LIGHT RAIN OR SPRINKLES ASSOCIATED WITH A WEAK WARM
FRONT OVER CENTRAL OREGON WILL THROUGH THE AREA THIS EVENING.
PRECIPITATION WILL BE QUITE LIGHT AS IT FALLS OUT OF A MID LEVEL
DECK. ANOTHER UPPER LEVEL WAVE NOW MOVING NE THROUGH CENTRAL CA WILL
ENERGIZE THE WARM FRONT AS IT MOVES NORTH THROUGH THE AREA FRI
MORNING THROUGH EARLY AFTERNOON. WITH PREDOMINATELY OFFSHORE
FLOW...EXPECT CEILINGS TO REMAIN MAINLY VFR THROUGH FRI AFTERNOON
DESPITE THE LIGHT PRECIPITATION. VISIBILITY MAY FALL TO 3-5SM -RA BR
AT TIMES 10Z-18Z FRI. ALBRECHT
KSEA...A WARM FRONT OVER CENTRAL OREGON WILL LIFT NORTH ACROSS THE
AREA FRI MORNING. UNTIL THE FRONT PASSES WIND WILL BE LIGHT TO
POSSIBLY NELY AT TIMES. EXPECT WIND TO TURN S 7-10KT BEHIND THE
FRONT ABOUT 19Z. MID LEVEL CLOUDS WILL GRADUALLY FALL TO 035 TONIGHT
AND FRI MORNING AND A SCT-BKN015 LAYER WITH VIS 3-5SM -RA BR MAY
DEVELOP AT TIMES 13Z-18Z PER THE NAM12. CONFIDENCE IS LOW IN THE
DEVELOPMENT OF THE LOWER CEILING WITH MAINLY OFFSHORE PRES GRADIENTS
CONTINUING. ALBRECHT
&&
.MARINE...SMALL CRAFT ADVISORY CONDITIONS IN SE FLOW WILL DOMINATE
ALONG THE COAST AND AT THE WEST ENTRANCE TO THE STRAIT OF JUAN DE
FUCA. WINDS ARE CURRENTLY BEING PRODUCED E OF A 985 MB LOW AS IT
MOVES N FROM 400 NM W OF CAPE FLATTERY. ANOTHER STRONG 974-980 MB
LOW WILL MOVE N THROUGH THE OFFSHORE WATERS SAT AND SAT NIGHT.
BETWEEN THESE LOWS...EXPECT A WARM FRONT TO LIFT N THROUGH THE
WATERS. WHILE WIND WILL LIKELY COME DOWN BELOW SMALL CRAFT ADVISORY
CRITERIA AT THE WEST ENTRANCE AT TIMES...CONFIDENCE IN THE TIMING OF
INDIVIDUAL FEATURES IS NOT HIGH. SE WIND WILL INCREASE AT THE EAST
ENTRANCE...IN THE N INLAND WATERS...AND ADMIRALTY INLET AS
INDIVIDUAL SYSTEMS OFFSHORE LIFT N TO THE WEST OF THE AREA. ANOTHER
LOW WILL POSSIBLY MOVE THROUGH THE WATERS MON OR MON NIGHT.
ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
FOR THE ENHANCED AFD PLEASE VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:06 AM PDT | Gale Watch | SEW | 13 hr | |
| Oct 31, 2:06 AM PDT | Small Craft Advisory for Rough Bar | SEW | 5 days | |
| Oct 31, 3:16 PM PDT | Gale Warning | SEW | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.